Alert archive / California / High Wind Watches in 2007

High Wind Watch 4, NWS Las Vegas, NV

February 24, 2007Inyo County, California

NWS Las Vegas, NV issued this high wind watch at Feb 24, 2007, 2:58 AM PST for Inyo County, California. It took effect at Feb 25, 2007, 7:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 24, 2007, 2:58 AM PST (10:58 UTC)
In effect from
Feb 25, 2007, 7:00 AM PST
Expired
Feb 25, 2007, 3:10 AM PST
In force
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 241058
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
258 AM PST SAT FEB 24 2007

CAZ519-520-241900-
/O.NEW.KVEF.HW.A.0004.070225T1500Z-070226T0300Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
258 AM PST SAT FEB 24 2007

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

A STORM SYSTEM MOVING INTO THE SOUTHERN GULF OF ALASKA WILL BRING
A BELT OF STRONG WESTERLY WINDS OVER THE SIERRA CREST ON SUNDAY.
WIND GUSTS OF 70 MPH OR GREATER WILL BE POSSIBLE AT THE HIGHER
ELEVATIONS...WITH GUSTS POSSIBLY APPROACHING 100 MPH AT THE CREST.
IN ADDITION...CONDITIONS MAY BECOME FAVORABLE FOR DOWNSLOPE WINDS
REACHING INTO THE OWENS VALLEY. IF THESE CONDITIONS
MATERIALIZE...WEST WINDS GUSTING TO 60 MPH CAN BE EXPECTED ON THE
VALLEY FLOOR...ESPECIALLY BELOW CANYONS IN THE SIERRA.

THESE WINDS WILL CAUSE AREAS OF BLOWING SNOW IN THE
MOUNTAINS...AND BLOWING DUST IN THE VALLEY...REDUCING VISIBILITY
AT TIMES. IF THE WINDS REACH THE VALLEY FLOOR...TRAVEL ON HIGHWAY
395 WOULD BECOME VERY HAZARDOUS FOR HIGH PROFILE VEHICLES.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES
ON THIS SITUATION.

$$

MORGAN
4 follow-up statements
000 
WWUS75 KVEF 241959
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1159 AM PST SAT FEB 24 2007

CAZ519-520-250000-
/O.CON.KVEF.HW.A.0004.070225T1500Z-070226T0300Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
1159 AM PST SAT FEB 24 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR THE EAST SLOPES OF THE SOUTHERN SIERRA AND THE
OWENS VALLEY.

A STORM SYSTEM MOVING INTO THE SOUTHERN GULF OF ALASKA WILL BRING
A BELT OF STRONG WESTERLY WINDS OVER THE SIERRA CREST LATE TONIGHT
THROUGH SUNDAY. WIND GUSTS OF 70 MPH OR GREATER WILL BE POSSIBLE
AT THE HIGHER ELEVATIONS...WITH GUSTS POSSIBLY APPROACHING 100 MPH
AT THE CREST. IN ADDITION...CONDITIONS MAY BECOME FAVORABLE FOR
DOWNSLOPE WINDS REACHING INTO THE OWENS VALLEY. IF THESE
CONDITIONS MATERIALIZE...WEST WINDS GUSTING TO 60 MPH CAN BE
EXPECTED ON THE VALLEY FLOOR...ESPECIALLY BELOW CANYONS IN THE
SIERRA.

THESE WINDS WILL CAUSE AREAS OF BLOWING SNOW IN THE MOUNTAINS...
AND POSSIBLY BLOWING DUST IN THE VALLEY...REDUCING VISIBILITY AT
TIMES. IF THE WINDS REACH THE VALLEY FLOOR...TRAVEL ON HIGHWAY 395
WOULD BECOME VERY HAZARDOUS FOR HIGH PROFILE VEHICLES.

STAY TUNED FOR THE LATEST FORECASTS AND STATEMENTS ON THIS
POTENTIAL HIGH WIND EVENT.

$$
000 
WWUS75 KVEF 242253
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
253 PM PST SAT FEB 24 2007

.A PACIFIC STORM MOVING INTO THE NORTHERN CALIFORNIA COAST WILL
WILL BRING A BELT OF STRONG WESTERLY WINDS OVER THE SOUTHERN SIERRA
CREST LATE TONIGHT THROUGH EARLY SUNDAY EVENING.

CAZ519-250600-
/O.UPG.KVEF.HW.A.0004.070225T1500Z-070226T0300Z/
/O.NEW.KVEF.HW.W.0002.070225T1200Z-070226T0300Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
253 PM PST SAT FEB 24 2007

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE EAST SLOPES OF THE SOUTHERN SIERRA ABOVE 5000
FEET...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST SUNDAY.

WEST WINDS WILL INCREASE ACROSS THE CREST OF THE SOUTHERN SIERRA
LATE TONIGHT AND WIND GUSTS OF 70 MPH OR GREATER WILL BE POSSIBLE
AT THE HIGHER ELEVATIONS...WITH GUSTS POSSIBLY APPROACHING 100 MPH
NEAR THE CREST. THESE POTENTIALLY DAMAGING WINDS WILL CONTINUE
DURING THE DAY SUNDAY BEFORE DECREASING SUNDAY EVENING.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH
AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ520-250600-
/O.CON.KVEF.HW.A.0004.070225T1500Z-070226T0300Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
253 PM PST SAT FEB 24 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR THE OWENS VALLEY.

HIGH WINDS WILL DEVELOP OVER THE HIGH ELEVATIONS OF THE EAST
SLOPES OF THE SOUTHERN SIERRA TONIGHT AND CONTINUE DURING THE DAY
SUNDAY. CONDITIONS MAY BECOME FAVORABLE FOR DOWNSLOPE WINDS
TO DEVELOP AND REACH INTO THE OWENS VALLEY. IF THESE CONDITIONS
MATERIALIZE...WEST WINDS GUSTING OVER 60 MPH CAN BE EXPECTED ON
THE VALLEY FLOOR...ESPECIALLY ALONG THE WESTERN FOOTHILLS BELOW
CANYONS IN THE SIERRA.

IF THE WINDS REACH THE VALLEY FLOOR...TRAVEL ON HIGHWAY 395 WOULD
BECOME VERY HAZARDOUS FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY
ALSO DRAMATICALLY REDUCE VISIBILITY IN SOME AREAS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO
MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$

JGA
000 
WWUS75 KVEF 250742
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1142 PM PST SAT FEB 24 2007

.A PACIFIC STORM MOVING INTO THE NORTHERN CALIFORNIA COAST WILL
WILL BRING A BELT OF STRONG WESTERLY WINDS OVER THE SOUTHERN
SIERRA CREST TONIGHT THROUGH EARLY SUNDAY EVENING.

CAZ519-251400-
/O.CON.KVEF.HW.W.0002.070225T1200Z-070226T0300Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
1142 PM PST SAT FEB 24 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM PST
SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM PST
SUNDAY. 

WEST WINDS WILL INCREASE ACROSS THE CREST OF THE SOUTHERN SIERRA
LATE TONIGHT WITH WIND GUSTS OF 70 MPH OR GREATER POSSIBLE AT THE
HIGHER ELEVATIONS...WITH GUSTS POSSIBLY APPROACHING 100 MPH NEAR
THE CREST. THESE POTENTIALLY DAMAGING WINDS WILL CONTINUE DURING
THE DAY SUNDAY BEFORE DECREASING SUNDAY EVENING.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH
AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ520-251400-
/O.CON.KVEF.HW.A.0004.070225T1500Z-070226T0300Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
1142 PM PST SAT FEB 24 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM PST SUNDAY THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM PST SUNDAY THROUGH
SUNDAY EVENING. 

HIGH WINDS WILL DEVELOP OVER THE HIGH ELEVATIONS OF THE EAST
SLOPES OF THE SOUTHERN SIERRA TONIGHT AND CONTINUE DURING THE DAY
SUNDAY. CONDITIONS MAY BECOME FAVORABLE FOR DOWNSLOPE WINDS TO
DEVELOP AND REACH INTO THE OWENS VALLEY. IF THESE CONDITIONS
MATERIALIZE...WEST WINDS GUSTING TO OVER 60 MPH CAN BE EXPECTED ON
THE VALLEY FLOOR...ESPECIALLY ALONG THE WESTERN FOOTHILLS BELOW
CANYONS IN THE SIERRA.

IF THE WINDS REACH THE VALLEY FLOOR...TRAVEL ON HIGHWAY 395 WOULD
BECOME VERY HAZARDOUS FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY
ALSO DRAMATICALLY REDUCE VISIBILITY IN SOME AREAS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE
TO MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$
000 
WWUS75 KVEF 251110
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 AM PST SUN FEB 25 2007

.A PACIFIC STORM MOVING INTO THE PACIFIC NORTHWEST WILL BRING A
BELT OF STRONG WESTERLY WINDS OVER THE SOUTHERN SIERRA CREST
THROUGH EARLY THIS EVENING.

CAZ520-251915-
/O.UPG.KVEF.HW.A.0004.070225T1500Z-070226T0300Z/
/O.EXA.KVEF.HW.W.0002.070225T1200Z-070226T0300Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
310 AM PST SUN FEB 25 2007

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THIS
REPLACES THE HIGH WIND WATCH WHICH HAD BEEN IN EFFECT.

LOCALLY HIGH WINDS ARE EXPECTED TO SURFACE AROUND THE OWENS VALLEY
TODAY IN ASSOCIATION WITH MOUNTAIN WAVE AND ROTOR ACTIVITY OVER
THE SIERRAS. THESE WINDS WILL LIKELY BE SPORADIC AND UNPREDICTABLE
IN NATURE...SUDDENLY GUSTING TO 60 MPH FROM EITHER THE WEST OR THE
EAST BEFORE ENDING JUST AS QUICKLY. THESE WINDS WILL CAUSE VERY
HAZARDOUS CONDITIONS FOR HIGH PROFILE VEHICLES ON HIGHWAY 395...AS
WELL AS REDUCED VISIBILITY IN BLOWING DUST.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ519-251915-
/O.CON.KVEF.HW.W.0002.070225T1200Z-070226T0300Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
310 AM PST SUN FEB 25 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

WEST WINDS GUSTING TO 70 MPH OR GREATER CAN BE EXPECTED AT THE
HIGHER ELEVATIONS TODAY AND THIS EVENING...WITH GUSTS POSSIBLY
EXCEEDING 100 MPH NEAR THE CREST. THESE POTENTIALLY DAMAGING
WINDS WILL CONTINUE THROUGH THE DAY BEFORE DECREASING THIS EVENING.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH
AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ523-251915-
/O.NEW.KVEF.WI.Y.0010.070225T1800Z-070226T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
310 AM PST SUN FEB 25 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING. 

WEST WINDS ARE EXPECTED TO INCREASE FROM LATE MORNING THROUGH THIS
AFTERNOON...WITH GUSTS OF 40 TO 50 MPH LIKELY IN THE WIND PRONE
AREAS. THESE WINDS WILL DECREASE IN THE EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

MORGAN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Feb 24, 2:55 AM PST, 3 minutes earlier.

Area forecast discussion, Feb 24, 2:55 AM PST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
255 AM PST SAT FEB 24 2007

.SYNOPSIS...THE STORM WHICH ROLLED THROUGH YESTERDAY HAS MOVED AWAY
TO THE EAST. WINDS WILL BE LIGHTER TODAY AND TEMPERATURES WILL
RECOVER A FEW DEGREES. ANOTHER STORM SYSTEM IN THE SOUTHERN GULF OF
ALASKA WILL BRING INCREASING WINDS TO THE SIERRAS AND THE WESTERN
MOJAVE DESERT TOMORROW. IT WILL ALSO BRING A CHANCE OF MOUNTAIN SNOW
AND VALLEY RAIN TUESDAY AND WEDNESDAY...MAINLY TO AREAS NORTH OF LAS
VEGAS.

.SHORT TERM...SATELLITE SHOWS CLEAR SKIES AREAWIDE EARLY THIS
MORNING. MAIN WEATHER CONCERN IN THE SHORT TERM IS THE BELT OF
STRONG WESTERLY WINDS EXPECTED TO IMPINGE UPON THE SIERRAS TOMORROW.
WRF/NMM CROSS SECTIONS SHOW VEERING WINDS WITH HEIGHT RESULTING IN A
MUCH LIGHTER CROSS-BARRIER COMPONENT ALOFT BY NOON. FORECAST
SOUNDINGS SHOW AN INVERSION OR ISOTHERMAL LAYER JUST ABOVE CREST
LEVEL. THESE FACTORS ARE FAVORABLE FOR DOWNSLOPE WINDS...AND THE NMM
CROSS SECTIONS SHOW 50+ KNOTS OF WIND DOWN TO THE MID-SLOPE LEVEL
DURING THE DAY. WITH FREE AIR WIND SPEEDS NEAR CREST LEVEL FORECAST
TO BE CLOSE TO 100 MPH...WILL ISSUE A HIGH WIND WATCH FOR THE
EASTERN SLOPES OF THE SOUTHERN SIERRAS. CONSIDERING THE
AFOREMENTIONED REVERSE SHEAR AND TEMPERATURE PROFILE...WILL ALSO
INCLUDE THE OWENS VALLEY DUE TO THE POSSIBILITY OF DOWNSLOPE WINDS.
THE SAME STORM WILL ALSO PRODUCE GUSTY WEST WINDS IN THE USUAL
PLACES IN THE WESTERN MOJAVE DESERT...BUT SPEEDS DO NOT APPEAR HIGH
ENOUGH TO JUSTIFY A HIGH WIND WATCH AT THIS TIME. ASIDE FROM THE
WIND ISSUES...THE SHORT TERM LOOKS QUIET WITH PRECIP CHANCES
CONFINED TO THE SIERRAS AND TEMPERATURES RECOVERING TO NEAR AVERAGE
FOR THIS TIME OF YEAR.

.LONG TERM...FOR THE PERIOD STARTING ON TUESDAY... MODELS ARE IN
GOOD AGREEMENT AS A LARGE LONGWAVE TROUGH SLOWLY MAKES ITS WAY EAST
ACROSS THE AREA TUESDAY THROUGH THURSDAY MORNING. SEVERAL SHORTWAVES
MOVING WITHIN THE MEAN FLOW WILL BRING CHANCES OF PRECIP ACROSS THE
AREA TUESDAY EVENING THEN WEDNESDAY AFTERNOON ACROSS
LINCOLN...NYE...AND ESMERALDA COUNTIES. HAVE KEPT JUST 30-40 POPS AT
THE MOST SO FAR WITH NOT A WHOLE BUNCH OF MOISTURE TO WORK WITH.
AFTER THURSDAY WEAK RIDGING WILL BUILD UP OVER THE AREA LIMITING
CLOUD COVERAGE AND HELPING TEMPS CLIMB BACK UP TO AROUND CLIMO NORMS
FOR THIS TIME OF YEAR BY SATURDAY.
&&

.AVIATION...FOR KLAS: WINDS WILL REMAIN FAIRLY LIGHT THROUGHOUT THE
MORNING... PREDOMINANTLY OUT OF THE NORTHWEST...BECOMING
NORTHEASTERLY BY THIS AFTERNOON. SKIES WILL REMAIN GENERALLY CLEAR.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: NOT MUCH SIGNIFICANT WEATHER GOING ON WITH STRONGEST
SFC WINDS ACROSS SE CA AND NW AZ REMAINING BELOW 25KTS WITH LITTLE
IN THE WAY OF CLOUD COVER.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...HIGH WIND WATCH 7 AM - 7 PM SUNDAY ZONES 519 AND 520.
&&

MORGAN/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 2:53 PM PSTHigh Wind WarningVEFInyo28 hr

Nearby

High Wind Watches in California, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.